CIDP & Amoxicilan/Clav (augmentin sub) question
May 23, 2016 at 12:02 pm
Hello; I have CIDP (diagnosed 2015). I have IVIG treatments monthly. I recently was prescribed amox/clav for a sinus infection. Even though my neurologist says that is ok; I have felt more tired and an increase in pain from my low back to feet as well as that troubling “heavy sluggishness” in my legs since I have been on the antibiotic. Has anyone ever experienced this issue while recovering, on IVIG and having made so much progress during treatment. The anxiety of this is setting in. I’ve come so far to have a dang antibiotic throw a wrench into the matter. Any input will help. Thanks community.
May 23, 2016 at 8:17 pm
I did not know what Amoxicillan/lav is. I looked it up: “Amoxicillin and clavulanate combination is an antibiotic that belongs to the group of medicines known as penicillins and beta-lactamase inhibitors. It works by killing the bacteria and preventing their growth. However, this medicine will not work for colds, flu, or other virus infections.”
A search at Mayo Clinic finds there may be side effects as follows: “Incidence not known- Abdominal or stomach cramps or tenderness back, leg, or stomach pains”
The Cleveland Clinic in a 2010 Publication on Peripheral Neuropathy reports- well see it at:
Go to Table 1. Neither amoxicillin nor clavulanate are listed as known to cause trouble.
I do not recollect any problems with antibiotics during my many years with CIDP. Although I also had IVIG monthly, it became necessary to have IVIG weekly, for what seemed like a long time. Your sluggishness may be CIDP related, not Rx related.
Be sure to report to your neurologist if these symptoms continue or worsen.
May 24, 2016 at 9:26 pm
Thanks so much for the advice.
You must be logged in to reply to this topic.